Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Invariants for a class of torsion-free abelian groups


Authors: D. Arnold and C. Vinsonhaler
Journal: Proc. Amer. Math. Soc. 105 (1989), 293-300
MSC: Primary 20K15
DOI: https://doi.org/10.1090/S0002-9939-1989-0935102-X
MathSciNet review: 935102
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we present a complete set of quasi-isomorphism invariants for strongly indecomposable abelian groups of the form $ G = G({A_1}, \ldots ,{A_n})$. Here $ {A_1}, \ldots ,{A_n}$ are subgroups of the rationals $ Q$ and $ G$ is the kernel of $ f:{A_1} \oplus \cdots \oplus {A_n} \to Q$, where $ f({a_1}, \ldots ,{a_n}) = \Sigma {a_i}$. The invariants are the collection of numbers $ {\text{rank}} \cap \{ G[\sigma ]\vert\sigma \in M\} $, where $ M$ ranges over all subsets of the type lattice generated by $ \left\{ {{\text{type}}({A_i})} \right\}$. Our results generalize the classical result of Baer for finite rank completely decomposable groups, as well as a result of F. Richman on a subset of the groups of the form $ G({A_1}, \ldots ,{A_n})$.


References [Enhancements On Off] (What's this?)

  • [A-1] D. Arnold, Finite rank torsion free abelian groups and rings, Lecture Notes in Math., vol 931, Springer-Verlag, Berlin and New York, 1982. MR 665251 (84d:20002)
  • [A-2] -, Representations of partially ordered sets and abelian groups, Proceedings of the 1987 Perth Conference on Abelian Groups (to appear).
  • [A-3] -, Pure subgroups of finite rank completely decomposable groups, Abelian Group Theory, Lecture Notes in Math., vol. 874, Springer-Verlag, Berlin and New York, 1981, pp. 1-31. MR 645913 (83j:20060)
  • [AV-1] D. Arnold and C. Vinsonhaler, Pure subgroups of finite rank completely decomposable groups. II, Abelian Group Theory, Lecture Notes in Math., vol. 1006, Springer-Verlag, Berlin and New York, 1983, pp. 97-143. MR 722614 (85g:20072)
  • [AV-2] -, Representing graphs for a class of torsion-free abelian groups, Abelian Group Theory, Gordon and Breach, London, 1987, pp. 309-332. MR 1011321 (90h:20077)
  • [AV-3] -, Quasi-isomorphism invariants for a class of torsion-free abelian groups, Houston J. Math. (to appear). MR 1032393 (91c:20077)
  • [AV-4] -, Endomorphism rings of Butler groups, J. Austral. Math. Soc. 42 (1987), 322-329. MR 877802 (88f:20069)
  • [AV-5] -, Coxeter functors and duality for abelian groups, preprint.
  • [Ba] R. Baer, Abelian groups without elements of finite order, Duke Math. J. 3 (1937), 68-122. MR 1545974
  • [BB] S. Brenner and M. C. R. Butler, Endomorphism rings of vector spaces and torsion free abelian groups, J. London Math. Soc. 40 (1965), 183-187. MR 0174593 (30:4794)
  • [BP] R. Beaumont and R. S. Pierce, Torsion-free groups of rank two, Mem. Amer. Math. Soc., No. 38 (1961). MR 0130297 (24:A162)
  • [Bu-1] M. C. R. Butler, A class of torsion-free abelian groups of finite rank, Proc. London Math. Soc. 15 (1965), 680-698. MR 0218446 (36:1532)
  • [Bu-2] -, Torsion-free modules and diagrams of vector spaces, Proc. London Math. Soc. 18 (1968), 635-652. MR 0230767 (37:6327)
  • [Bu-3] -, Some almost split sequences in torsion-free abelian group theory, Abelian Group Theory, Gordon and Breach, New York, 1987, pp. 291-302.
  • [Re] J. D. Reid, On the ring of quasi-endomorphisms of a torsion-free group, Topics in Abelian Groups, Chicago, Ill, 1963, pp. 51-68. MR 0169915 (30:158)
  • [R-1] F. Richman, Butler groups, valuated vector spaces, and duality, Rend. Sem. Mat. Univ. Padova 72 (1984), 13-19. MR 778329 (86e:20063)
  • [R-2] -, An extension of the theory of completely decomposable torsion-free abelian groups, Trans. Amer. Math. Soc. 279 (1983), 175-185. MR 704608 (84k:20026)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20K15

Retrieve articles in all journals with MSC: 20K15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0935102-X
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society